MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95MBER120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure to treat a distal arteriovenous malformation (avm) using a benchmark 6f 071 delivery catheter (benchmark), non-penumbra balloon catheter, and a non-penumbra microcatheter.During the procedure, the physician placed the benchmark in the target location and delivered the balloon catheter using the microcatheter and four vials of embolic agent.Subsequently, the physician removed the benchmark and noticed a perforation at the proximal end.It was reported that the physician was able to maintain stable access throughout the procedure using the benchmark.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark revealed a fracture underneath the strain relief distal to the hub.This is likely the reported damage.If the benchmark is advanced against resistance, damage such as a kink and subsequent fracture may occur.Further evaluation revealed an ovalization on the distal shaft.The root cause of this damage could not be determined; however, this damage may have contributed to resistance during advancement.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16092205
Report Number3005168196-2022-00609
Device Sequence Number6516822
Product Code DQY
UDI-Device Identifier00814548014173
UDI-Public814548014173
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Catalogue NumberBMK6F95MBER120
Device Lot NumberF00002130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Date Report Sent to FDA01/01/2005